hrcak mascot   Srce   HID

Stručni rad

Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine

Andrej Markota ; Medical Intensive Care Unit, University Medical Centre Maribor, Ljubljanska 5, 2000 Maribor, Slovenia
Andreja Sinkovič ; Medical Intensive Care Unit, University Medical Centre Maribor, Ljubljanska 5, 2000 Maribor, Slovenia
Emina Hajdinjak ; Emergency Medicine Service, Community Health Centre Ljubljana, Metelkova 9, 1000 Ljubljana, Slovenia
Barbara Rupnik ; Department of Anesthesiology, Intensive Care and Pain Management, University Medical Centre Maribor, Ljubljanska 5, 2000 Maribor, Slovenia

Puni tekst: engleski, pdf (412 KB) str. 144-150 preuzimanja: 487* citiraj
APA 6th Edition
Markota, A., Sinkovič, A., Hajdinjak, E. i Rupnik, B. (2015). Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine. Signa vitae, 10 (1), 144-150. Preuzeto s https://hrcak.srce.hr/140729
MLA 8th Edition
Markota, Andrej, et al. "Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine." Signa vitae, vol. 10, br. 1, 2015, str. 144-150. https://hrcak.srce.hr/140729. Citirano 22.01.2020.
Chicago 17th Edition
Markota, Andrej, Andreja Sinkovič, Emina Hajdinjak i Barbara Rupnik. "Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine." Signa vitae 10, br. 1 (2015): 144-150. https://hrcak.srce.hr/140729
Harvard
Markota, A., et al. (2015). 'Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine', Signa vitae, 10(1), str. 144-150. Preuzeto s: https://hrcak.srce.hr/140729 (Datum pristupa: 22.01.2020.)
Vancouver
Markota A, Sinkovič A, Hajdinjak E, Rupnik B. Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine. Signa vitae [Internet]. 2015 [pristupljeno 22.01.2020.];10(1):144-150. Dostupno na: https://hrcak.srce.hr/140729
IEEE
A. Markota, A. Sinkovič, E. Hajdinjak i B. Rupnik, "Treatment of near-fatal beta blocker and calcium channel blocker intoxication with hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine", Signa vitae, vol.10, br. 1, str. 144-150, 2015. [Online]. Dostupno na: https://hrcak.srce.hr/140729. [Citirano: 22.01.2020.]

Sažetak
Background. Treatment of combined beta blocker and calcium channel blocker intoxication remains challenging due to a profound and treatment-resistant circulatory collapse. Along with standard therapy (calcium, glucagon, mechanical ventilation, vasopressors), two novel approaches are increasingly being reported as successful: hyperinsulinemic euglycemia and intravenous lipid emulsion.

Case Report. Our patient: a 66-year-old Caucasian male who ingested approximately 450 mg of bisoprolol, 300 mg of amlodipine, 200 mg of doxazosin and smaller amounts of nifedipine, torasemide, acetysaliclic acid and ibuprofen in a suicide attempt. The patient was hypotensive and bradycardic on admission with left-ventricular ejection fraction estimated at 10-15%. By combining standard therapy (intubation, mechanical ventilation, vasopressors, calcium and glucagon) and new therapies (hyperinsulinemic euglycemia and intravenous lipid emulsions) in a stepwise approach we normalized systolic function and treated bradycardia within 2 hours of admission. However, severe hypotension persisted requiring extremely high doses of norepinephrine (14 mcg/kg/min) and vasopressin (0.03 U/min) to maintain his blood pressure over the following three days. He was discharged home after prolonged in-hospital treatment and rehabilitation (62 days) and extensive physical and psychiatric rehabilitation.

Why should an emergency physician be aware of this? Aggressive medical therapy including hyperinsulinemic euglycemia, intravenous lipid emulsions and high doses of norepinephrine could be considered for multidrug intoxication with a predominant clinical picture of beta blocker and calcium channel blocker intoxication in patients presenting with severe hemodynamic compromise.

Ključne riječi
poisoning; emergency treatment; complementary therapies

Hrčak ID: 140729

URI
https://hrcak.srce.hr/140729

Posjeta: 710 *